Kansas, 2022Flash Flooding and Flood in Kansas, June 1, 2022
June 1, 2022 · NWS ICT · 46 events in 10 counties and zones
Slow moving thunderstorms, that produced heavy rainfall began during the evening of May 31st. 2022, and persisted into the overnight hours across south central Kansas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100
- Crop damage
- $100
- Events
- 46
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Slow moving thunderstorms, that produced heavy rainfall began during the evening of May 31st. 2022, and persisted into the overnight hours across south central Kansas. The flash flooding continued into the early morning hours of June 1st. 2022. Heavy rainfall amounts ranged from 3 to 6 inches, caused flooding and flash flooding across southeast and south central Kansas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at May 31, 10:35 PM CST, 1 hour 25 minutes earlier.
Area forecast discussion, May 31, 10:35 PM CST, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
1135 PM CDT Tue May 31 2022
.SYNOPSIS...
Issued at 340 PM CDT Tue May 31 2022
The main low pressure system is over the Northern Plains with a
portion stretching back to the Great Basin. A cold front associated
with this system has stretched from the Texas Panhandle to along the
central Kansas/Oklahoma border into central Missouri. This front
will be the focus for convective development this evening. There is
initial development visible in western Oklahoma. A Severe
Thunderstorm Watch has been issued for a few counties in south
central Kansas, and this area may be expanded to the east and north
depending on further convective development. If you have outdoor
plans this evening, make sure to stay weather aware and have an idea
of where you would take shelter if needed. When thunder roars, go
indoors.
&&
.SHORT TERM...(This evening through Friday night)
Issued at 340 PM CDT Tue May 31 2022
Highlights:
1) Showers and thunderstorms through Wednesday
2) Localized flooding through early Thursday
3) Cooler
Change: Modified precipitation chances tonight-Wed
Headlines:
1) Severe Thunderstorm Watch until 10PM
2) Flood Watch thru midnight Thursday
Showers and thunderstorms are expected through Wednesday. The cold
front as mentioned above should be the initial focus for convection
this evening with short term models showing storms moving
in/expanding in coverage around 5-7PM. SPC did tweak their outlook
for today removing the enhanced risk from southeast Kansas with the
better threat in western Oklahoma and parts of the Texas Panhandle.
Potential still exists for strong to severe thunderstorms with the
possibility of up to golf ball sized hail and 60 mph winds in south
central and southeast Kansas. Initial supercells could pose the
potential for a tornado, but the threat is quite low. The activity
is expected to fill in and become more linear. Elevated storms will
become the factor to the north and west of the front late this
evening and tonight.
Localized flooding is a concern especially across south central and
southeast Kansas with the possibility of training showers and storms
over those areas. Precipitable water values are on the increase. The
Flood Watch covers this well. Most locations where the heavier
rainfall is expected received minimal if any precipitation in the
last 24 hours. This will become the concentrated area for this
evening and tonight with potential for one to two inches; however,
thunderstorms can certainly overachieve on precipitation amounts.
Thus locally higher amounts are anticipated. Models disagree on the
coverage for Wednesday which in turn challenges when chances will
move out. General consensus is that precipitation should be gone by
Thursday morning. Precipitation chances have been tweaked somewhat
to better account for the latest trends.
Cooler air moves in for Wednesday through Friday with Wednesday
being the coolest day of the week thanks to rain and cloud cover.
Afternoon temperatures are forecast to range from 10 to 20 degrees
below seasonal normal on Wednesday when highs range from the lower
60s to mid 70s. Thursday and Friday should be a bit warmer as a
ridge moves in, but the temperatures are still forecast to be about
5 to 10 degrees below normal. Only minor changes were made to the
ongoing forecast.
.LONG TERM...(Saturday through Tuesday)
Issued at 340 PM CDT Tue May 31 2022
Highlights:
1) Weekend warm up
2) Chances for showers and thunderstorms
After a cooler week, the weekend will offer a warm up but
essentially near the seasonal normal values (lower 80s). Models are
showing a couple of short waves through the weekend. This could
bring chances for showers and thunderstorms. These waves don't look
very impressive at this point. There are chances for showers and
storms throughout the extended. If you have outdoor plans for the
weekend, stay tuned as changes are likely. Minor tweaks were made to
the extended part of the forecast as the ongoing one appeared mainly
representative.
&&
.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1133 PM CDT Tue May 31 2022
Numerous thunderstorms will continue to move slowly eastward
overnight across mainly southeast Kansas. Otherwise some
showers/storms look to redevelop during the morning hours on
Wednesday with lingering low clouds and north winds.
&&
.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT 61 65 52 72 / 80 80 40 0
Hutchinson 59 63 49 72 / 80 80 30 0
Newton 60 64 51 71 / 80 80 40 0
ElDorado 61 66 52 70 / 80 80 50 0
Winfield-KWLD 63 71 54 71 / 80 80 60 10
Russell 54 63 45 74 / 30 80 20 0
Great Bend 55 61 46 72 / 40 80 20 0
Salina 58 63 49 74 / 40 70 20 0
McPherson 58 63 48 71 / 70 80 30 0
Coffeyville 66 74 57 73 / 90 80 70 10
Chanute 64 74 56 72 / 90 80 60 10
Iola 64 72 55 71 / 90 80 60 10
Parsons-KPPF 65 74 57 73 / 90 80 70 10
&&
.ICT WATCHES/WARNINGS/ADVISORIES...
Flood Watch through late Wednesday night for KSZ052-053-068>072-
082-083-091>096-098>100.
&&
SYNOPSIS...VJP
SHORT TERM...VJP
LONG TERM...VJP
AVIATION...CDJ
Hazardous weather outlook, May 31, 10:44 PM CST, 1 hour 16 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
1144 PM CDT Tue May 31 2022
KSZ032-033-047>053-067>072-082-083-091>096-098>100-020445-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
1144 PM CDT Tue May 31 2022
This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.
.DAY ONE...Tonight
A few strong to severe storms will be possible across southeast
Kansas during the overnight hours. In addition, locally heavy
rainfall will also become a threat overnight across southeast
Kansas. Please check latest flood statements, flood watch, and
severe thunderstorms watch for the latest information.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Chances for thunderstorms will linger through Wednesday mainly
across south central and southeast Kansas. While severe storms are
not expected, a couple of strong storms with small hail and locally
heavy rainfall will be possible. There is potential for localized
flooding to continue into even early Thursday.
There is a chance for thunderstorms Saturday through Monday.
However, the risk for organized severe storms appears low for now.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated tonight.
&&
For a graphical version of this information, see our webpage at:
https://weather.gov/crh/ghwo?sid=ict
In the hours before
Local storm report, May 31, 10:53 PM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1153 PM CDT TUE MAY 31 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM HAIL 1 W NEW ALBANY 37.57N 95.95W
05/31/2022 E1.25 INCH WILSON KS STORM CHASER
&&Local storm report, May 31, 11:00 PM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1200 AM CDT WED JUN 1 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM TSTM WND GST 1 W CHANUTE 37.67N 95.49W
05/31/2022 M75 MPH NEOSHO KS OFFICIAL NWS OBS
MEASURED ON THE CHANUTE MARTIN JOHNSON ASOS.
&&
MWMSpecial weather statement, May 31, 11:11 PM CST, 49 minutes before
Special Weather Statement
National Weather Service Wichita KS
1211 AM CDT Wed Jun 1 2022
KSZ051>053-010545-
McPherson KS-Marion KS-Chase KS-
1211 AM CDT Wed Jun 1 2022
...Strong thunderstorms will impact portions of eastern McPherson,
northwestern Chase and Marion Counties through 1245 AM CDT...
At 1211 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mcpherson to near Hillsboro to 5 miles
west of Florence. Movement was northeast at 20 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Mcpherson, Hillsboro, Marion, Galva, Canton, Florence, Goessel,
Lincolnville, Ramona, Lehigh, Durham, Tampa, Lost Springs, Cedar
Point, Hymer, Mcpherson Airport, Roxbury, Marion Lake and Pilsen.
This includes Interstate 135 between Mile Markers 51 and 76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3852 9693 3852 9663 3813 9691 3824 9728
3826 9775 3861 9762 3861 9693
TIME...MOT...LOC 0511Z 207DEG 18KT 3837 9761 3833 9724 3827 9702
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
KLEINSASSERSpecial weather statement, May 31, 11:21 PM CST, 39 minutes before
Special Weather Statement
National Weather Service Wichita KS
1221 AM CDT Wed Jun 1 2022
KSZ093-010545-
Cowley KS-
1221 AM CDT Wed Jun 1 2022
...A strong thunderstorm will impact portions of Cowley County
through 1245 AM CDT...
At 1220 AM CDT, Doppler radar was tracking a strong thunderstorm near
Winfield, moving east to northeast at 30 mph.
HAZARD...Half inch hail and torrential rainfall.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Arkansas City, Winfield, Burden, Dexter, Atlanta, Geuda Springs,
Cambridge, Winfield City Lake and Strother Field Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3732 9715 3748 9675 3748 9652 3715 9652
3708 9715
TIME...MOT...LOC 0520Z 250DEG 27KT 3720 9694
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
KLEINSASSERSpecial weather statement, May 31, 11:26 PM CST, 34 minutes before
Special Weather Statement
National Weather Service Wichita KS
1226 AM CDT Wed Jun 1 2022
KSZ051-052-010600-
McPherson KS-Marion KS-
1226 AM CDT Wed Jun 1 2022
...A strong thunderstorm will impact portions of northeastern
McPherson and northwestern Marion Counties through 100 AM CDT...
At 1226 AM CDT, Doppler radar was tracking a strong thunderstorm near
Galva, moving northeast at 20 mph.
HAZARD...Nickel size hail and torrential rainfall.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Galva, Canton and Roxbury.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3861 9719 3833 9744 3840 9760 3861 9756
TIME...MOT...LOC 0526Z 211DEG 16KT 3843 9750
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
KLEINSASSER
Local storm report, May 31, 11:32 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1232 AM CDT WED JUN 1 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1227 AM HAIL 2 NE GALVA 38.41N 97.51W
06/01/2022 U1.00 INCH MCPHERSON KS PUBLIC
MPING REPORT.
&&
MWMEvent by event
43 heavy rain, 2 flash flood, 1 flood. Local standard time, as filed.
Flash Flood, Sedgwick
- When
- June 1, 12:00 AM CST to 2:00 AM CST
- Where
- Sedgwick County, 2.42 mi SSW of Maize to 2.61 mi S of Park City
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.738, -97.487
There were at least 30 road closures and vehicle submersions with people trapped in cars in the Wichita area. One was described as floating near east 47th and Greenwood. KWCH reported a foot of water in their parking lot on the north side of town near Bel Aire with a couple exterior buildings engulfed by water.
Flash Flood, Butler
- When
- June 1, 12:00 AM CST to 2:25 AM CST
- Where
- Butler County, 0.94 mi WNW of Augusta to 0.73 mi N of Augusta
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.685, -96.996
There were reports of submerged vehicles with water up to their headlights through town.
Heavy Rain, Neosho
- When
- June 1, 4:30 AM CST
- Where
- Neosho County, Erie
- Reported by
- CoCoRaHS
- Coordinates
- 37.570, -95.250
The Cocorahs observer in Erie reported 3.32 inches of rainfall in 24 hours.
Heavy Rain, Wilson
- When
- June 1, 4:30 AM CST
- Where
- Wilson County, 2.14 mi NNW of Coyville
- Reported by
- COOP Observer
- Coordinates
- 37.710, -95.910
The Coop observer 2 miles northwest of Coyville reported 3.25 inches of rainfall in 24 hours.
Heavy Rain, Cowley
- When
- June 1, 4:43 AM CST
- Where
- Cowley County, 4.41 mi NE of Winfield
- Reported by
- COOP Observer
- Coordinates
- 37.300, -96.930
The Coop observer 4 miles northeast of Winfield reported 2.40 inches of rainfall in 24 hours.
Heavy Rain, Cowley
- When
- June 1, 4:44 AM CST
- Where
- Cowley County, Cambridge
- Reported by
- COOP Observer
- Coordinates
- 37.320, -96.670
The Coop observer in Cambridge reported 3.75 inches of rainfall in 24 hours.
Heavy Rain, Sedgwick
- When
- June 1, 4:45 AM CST
- Where
- Sedgwick County, 4.07 mi WNW of Wichita
- Reported by
- COOP Observer
- Coordinates
- 37.720, -97.400
The Coop observer 4 miles northwest of Wichita reported 3.59 inches of rainfall in 24 hours.
Heavy Rain, Neosho
- When
- June 1, 4:46 AM CST
- Where
- Neosho County, 0.55 mi E of Erie
- Reported by
- CoCoRaHS
- Coordinates
- 37.570, -95.240
The Cocorahs observer near Erie reported 3.32 inches of rainfall in 24 hours.
Heavy Rain, Cowley
- When
- June 1, 4:54 AM CST
- Where
- Cowley County, Winfield Arpt
- Reported by
- ASOS
- Coordinates
- 37.170, -97.030
The Asos station at Winfield Strother Field reported 4.49 inches of rainfall in 24 hours.
Heavy Rain, Kingman
- When
- June 1, 5:00 AM CST
- Where
- Kingman County, 4.96 mi NNE of Norwich
- Reported by
- CoCoRaHS
- Coordinates
- 37.520, -97.830
The Cocorahs observer 5 miles northeast of Norwich reported 3.05 inches of rainfall in 24 hours.
Heavy Rain, Sedgwick
- When
- June 1, 5:03 AM CST
- Where
- Sedgwick County, 0.55 mi E of Bellaire
- Reported by
- CoCoRaHS
- Coordinates
- 37.770, -97.260
The Cocorahs observer near Bell Aire reported 3.22 inches of rainfall in 24 hours.
Heavy Rain, Butler
- When
- June 1, 5:15 AM CST
- Where
- Butler County, 3.36 mi ESE of Rose Hill
- Reported by
- Mesonet
- Coordinates
- 37.560, -97.070
The public mesonet site 3 miles northeast of Rose Hill reported 4.37 inches of rainfall in 24 hours.
Heavy Rain, Butler
- When
- June 1, 5:15 AM CST
- Where
- Butler County, 1.64 mi W of Towanda
- Reported by
- Mesonet
- Coordinates
- 37.800, -97.030
The public mesonet station 1.5 miles west of Towanda reported 3.82 inches of rainfall in 24 hours.
Heavy Rain, Sedgwick
- When
- June 1, 5:15 AM CST
- Where
- Sedgwick County, 2.34 mi NNW of Eastborough
- Reported by
- Mesonet
- Coordinates
- 37.730, -97.270
The public mesonet observer in east Wichita reported 3.76 inches of rainfall in 24 hours.
Heavy Rain, Wilson
- When
- June 1, 5:17 AM CST
- Where
- Wilson County, 7.15 mi E of Benedict
- Reported by
- CoCoRaHS
- Coordinates
- 37.620, -95.600
The Cocorahs observer 7 miles east of Benedict reported 3.73 inches of rainfall in 24 hours.
Heavy Rain, Sedgwick
- When
- June 1, 5:20 AM CST
- Where
- Sedgwick County, Goddard
- Reported by
- CoCoRaHS
- Coordinates
- 37.670, -97.580
The Cocorahs observer in Goddard reported 2.85 inches of rainfall in 24 hours.
Heavy Rain, Butler
- When
- June 1, 5:25 AM CST
- Where
- Butler County, Augusta
- Reported by
- Mesonet
- Coordinates
- 37.680, -96.980
The public mesonet observer in Augusta reported 3.69 inches of rainfall in 24 hours.
Heavy Rain, Butler
- When
- June 1, 5:30 AM CST
- Where
- Butler County, 1.49 mi NNE of Augusta
- Reported by
- COOP Observer
- Coordinates
- 37.700, -96.970
The Coop observer 1.5 miles northeast of Augusta reported 4.8 inches of rainfall in 24 hours.
Heavy Rain, Allen
- When
- June 1, 5:31 AM CST
- Where
- Allen County, 2.14 mi SSE of Iola
- Reported by
- CoCoRaHS
- Coordinates
- 37.890, -95.390
The Cocorahs observer 2 miles southeast of Iola reported 2.53 inches of rainfall in 24 hours.
Heavy Rain, Sedgwick
- When
- June 1, 5:31 AM CST
- Where
- Sedgwick County, Garden Plain
- Reported by
- CoCoRaHS
- Coordinates
- 37.670, -97.680
A Cocorahs observer in Garden Plain reported 3.19 inches of rainfall in 24 hours.
Heavy Rain, Butler
- When
- June 1, 5:38 AM CST
- Where
- Butler County, 5.63 mi NW of El Dorado Res
- Reported by
- CoCoRaHS
- Coordinates
- 37.930, -96.890
A Cocorahs observer 5 miles northwest of El Dorado Lake reported 3.50 inches of rainfall in 24 hours.
Flood, Allen
- When
- June 1, 5:50 AM CST to 7:50 AM CST
- Where
- Allen County, 1.64 mi E of Humboldt to 2.31 mi E of Humboldt
- Cause
- Heavy Rain
- Property damage
- $100
- Crop damage
- $100
- Reported by
- COOP Observer
- Coordinates
- 37.820, -95.400
A water rescue occurred at a known low water crossing.
Heavy Rain, Neosho
- When
- June 1, 5:52 AM CST
- Where
- Neosho County, (Cnu)johnson Arpt Ch
- Reported by
- ASOS
- Coordinates
- 37.670, -95.480
An Asos station at Chanute reported 3.29 inches of rainfall in 24 hours.
Heavy Rain, Sedgwick
- When
- June 1, 5:53 AM CST
- Where
- Sedgwick County, (Ict)wichita Arpt
- Reported by
- ASOS
- Coordinates
- 37.650, -97.430
An Asos station at Wichita Eisenhower National reported 3.94 inches of rainfall in 24 hours.
Heavy Rain, Allen
- When
- June 1, 6:00 AM CST
- Where
- Allen County, 0.69 mi S of Moran
- Reported by
- COOP Observer
- Coordinates
- 37.910, -95.170
A Coop observer near Moran reported 3.15 inches of rainfall in 24 hours.
Heavy Rain, Butler
- When
- June 1, 6:00 AM CST
- Where
- Butler County, 0.55 mi E of Augusta
- Reported by
- CoCoRaHS
- Coordinates
- 37.680, -96.970
A Cocorahs observer near Augusta reported 5.12 inches of rainfall in 24 hours.
Heavy Rain, Butler
- When
- June 1, 6:00 AM CST
- Where
- Butler County, 2.18 mi E of El Dorado
- Reported by
- COOP Observer
- Coordinates
- 37.820, -96.830
A Coop observer 2 miles east of El Dorado reported 3.35 inches of rainfall in 24 hours.
Heavy Rain, Cowley
- When
- June 1, 6:00 AM CST
- Where
- Cowley County, 1.3 mi WSW of Winfield
- Reported by
- CoCoRaHS
- Coordinates
- 37.240, -97.000
A Cocorahs observer 1 miles east of Winfield reported 3.45 inches of rainfall in 24 hours.
Heavy Rain, Elk
- When
- June 1, 6:00 AM CST
- Where
- Elk County, Longton
- Reported by
- COOP Observer
- Coordinates
- 37.380, -96.080
A Coop observer in Longton reported 3.43 inches of rainfall in 24 hours.
Heavy Rain, Elk
- When
- June 1, 6:00 AM CST
- Where
- Elk County, 0.88 mi SE of Howard
- Reported by
- CoCoRaHS
- Coordinates
- 37.460, -96.260
A Cocorahs observer near Howard reported 4.93 inches of rainfall in 24 hours.
Heavy Rain, Elk
- When
- June 1, 6:00 AM CST
- Where
- Elk County, Howard
- Reported by
- COOP Observer
- Coordinates
- 37.470, -96.270
A Coop observer reported 5.60 inches of rainfall in 24 hours.
Heavy Rain, Greenwood
- When
- June 1, 6:00 AM CST
- Where
- Greenwood County, 2.64 mi NW of Climax
- Reported by
- CoCoRaHS
- Coordinates
- 37.750, -96.250
A Cocorahs observer 2.5 miles northwest of Climax reported 3.49 inches of rainfall in 24 hours.
Heavy Rain, Neosho
- When
- June 1, 6:00 AM CST
- Where
- Neosho County, Erie
- Reported by
- COOP Observer
- Coordinates
- 37.570, -95.250
A Coop observer in Erie reported 3.6 inches of rainfall in 24 hours.
Heavy Rain, Sedgwick
- When
- June 1, 6:00 AM CST
- Where
- Sedgwick County, 2.14 mi NNE of Derby
- Reported by
- CoCoRaHS
- Coordinates
- 37.580, -97.260
A Cocorahs observer reported 4.3 inches of rainfall in 24 hours.
Heavy Rain, Sedgwick
- When
- June 1, 6:00 AM CST
- Where
- Sedgwick County, 4.37 mi E of Eastborough
- Reported by
- CoCoRaHS
- Coordinates
- 37.700, -97.170
A Cocorahs observer in East Wichita reported 3.68 inches of rainfall in 24 hours.
Heavy Rain, Sedgwick
- When
- June 1, 6:00 AM CST
- Where
- Sedgwick County, 0.55 mi W of Bellaire
- Reported by
- CoCoRaHS
- Coordinates
- 37.770, -97.280
A Cocorahs observer in northeast Wichita reported 3.65 inches of rainfall in 24 hours.
Heavy Rain, Wilson
- When
- June 1, 6:00 AM CST
- Where
- Wilson County, 0.88 mi SW of Neodesha
- Reported by
- COOP Observer
- Coordinates
- 37.420, -95.690
A Coop observer 1 miles southwest of Neodesha reported 3.75 inches of rainfall in 24 hours.
Heavy Rain, Wilson
- When
- June 1, 6:00 AM CST
- Where
- Wilson County, 0.55 mi W of Fredonia
- Reported by
- COOP Observer
- Coordinates
- 37.530, -95.830
A Coop observer near Fredonia reported 4.73 inches of rainfall in 24 hours.
Heavy Rain, Wilson
- When
- June 1, 6:03 AM CST
- Where
- Wilson County, Fredonia
- Reported by
- CoCoRaHS
- Coordinates
- 37.530, -95.820
A Cocorahs observer in Fredonia reported 4.73 inches of rainfall in 24 hours.
Heavy Rain, Elk
- When
- June 1, 6:17 AM CST
- Where
- Elk County, 1.49 mi SSE of Howard
- Reported by
- CoCoRaHS
- Coordinates
- 37.450, -96.260
A Cocorahs observer near Howard reported 4.93 inches of rainfall in 24 hours.
Heavy Rain, Butler
- When
- June 1, 6:30 AM CST
- Where
- Butler County, 1.49 mi SSE of El Dorado
- Reported by
- CoCoRaHS
- Coordinates
- 37.800, -96.860
A Cocorahs observer near El Dorado reported 3.97 inches of rainfall in 24 hours.
Heavy Rain, Cowley
- When
- June 1, 7:00 AM CST
- Where
- Cowley County, 2.82 mi NNW of Winfield Arpt
- Reported by
- CoCoRaHS
- Coordinates
- 37.210, -97.040
A Cocorahs observer 2 miles northwest of Winfield reported 4.31 inches of rainfall in 24 hours.
Heavy Rain, Elk
- When
- June 1, 7:00 AM CST
- Where
- Elk County, 0.69 mi N of Grenola
- Reported by
- COOP Observer
- Coordinates
- 37.360, -96.450
A Coop observer near Grenola reported 4.12 inches of rainfall in 24 hours.
Heavy Rain, Labette
- When
- June 1, 7:00 AM CST
- Where
- Labette County, 1.77 mi NW of Parsons
- Reported by
- COOP Observer
- Coordinates
- 37.370, -95.290
A Coop observer 1 mile northwest of Parsons reported 3.56 inches of rainfall in 24 hours.
Heavy Rain, Greenwood
- When
- June 1, 11:00 AM CST
- Where
- Greenwood County, 0.69 mi N of Fall River
- Reported by
- Public
- Coordinates
- 37.610, -96.030
A public report near Fall River reported 6.25 inches of rainfall in 24 hours.
Heavy Rain, Elk
- When
- June 1, 11:00 AM CST
- Where
- Elk County, 15.51 mi NNE of Longton
- Reported by
- Public
- Coordinates
- 37.590, -95.980
A public observer 15 miles northwest of Longton reported 6 to 7 inches of rainfall.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Texas, June 1 to 3, 20222 deaths · 2 injured · $335,000 · 65 kt wind · 7 events
- Drought in South Dakota, June 1 to 30, 2022$101 million · 12 events
- Excessive Heat in Colorado, June 1, 20221 death · 1 event
- Drought in Iowa, June 1 to 30, 2022$7.6 million · 2 events
- Drought in Nebraska, June 1 to 30, 2022$904,000 · 2 events
- Flooding in South Dakota, June 1 to 30, 2022$408,000 · 6 events
- Hail and Damaging Winds in Ohio, June 1, 2022$84,000 · 1.5 in hail · 35 events
- Damaging Winds in Virginia, June 1, 2022$161,000 · 60 kt wind · 5 events
- Damaging Winds in Michigan, June 1, 2022$100,000 · 59 kt wind · 7 events
- Damaging Wind in North Carolina, June 1, 2022$100,000 · 87 kt wind · 1 event
- Drought in New Mexico, June 1 to 30, 202241 events
- Drought in California, June 1 to 30, 202240 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1025114, 1025117, 1038440, 1038441, 1038442, 1038443, 1038444, 1038446, 1038449, 1038450, 1038451, 1038452, 1038453, 1038454, 1038455, 1038456, 1038457, 1038458, 1038459, 1038460, 1038461, 1038462, 1038463, 1038464, 1038465, 1038466, 1038467, 1038468, 1038470, 1038473, 1038475, 1038476, 1038484, 1038486, 1038487, 1038488, 1038489, 1038490, 1038491, 1038492, and more.